Facebook Pixel

Why do some antibiotics cause yeast infections?

By September 11, 2008 - 1:13pm
Rate This

I never get a yeast infection unless I take antibiotics. About 25% of the time when I have to take antibiotics, I get a yeast infection and an over the counter 3-day regime cures it.

I know that taking antibiotics can cause an infection and that it's pretty normal, as the medication disrupts the natural order of things. But it's really annoying nonetheless.

My question is - is there anything I can do to prevent an infection when taking an antibiotic? Thank you!

Add a Comment1 Comments

Antibiotics can interfere with the normal production of flora in your vagina. You can ask for an anti-yeast prescription.

Antibiotics and Yeast Infections, CDC

Yeast Infection explained, Brown University

September 11, 2008 - 6:42pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Yeast Infection

Get Email Updates

Yeast Infection Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!